MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER PLATE BASE GLENOSPHERE; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER PLATE BASE GLENOSPHERE; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Erosion (1750); Inflammation (1932); Pain (1994); Synovitis (2094)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog#: 115310, comp rvrs shldr glnsp std 36mm, lot#: 670930.Catalog#: 118001, versa-dial/comp ti std taper, lot#: 411920.Catalog#: 180553, comp lk scr 3.5hex 4.75x30 st, lot#: 541780.Catalog#: 180553, comp lk scr 3.5hex 4.75x30 st, lot#: 472190.Catalog#: 180552, comp lk scr 3.5hex 4.75x25 st, lot#: 593030.Catalog#: 115397, comp rvs cntrl 6.5x35mm st/rst, lot#: 172790.Catalog#: 180561, comp nlk scr 3.5hex 4.75x35 st, lot#: 251830.Catalog#: 180560, comp nlk scr 3.5hex 4.75x30 st, lot#: 541780.Catalog#: 113653, comp primary stem 13mm std, lot#: 921870.Catalog#: 115370, comp rvs tray co 44mm, lot#: 577900.Catalog#: xl-115363, arcom xl 44-36 std hmrl brng, lot#: 355910.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-00955, 0001825034-2024-00957.H3 other text: product location unknown.
 
Event or Problem Description
It was reported patient underwent left reverse total shoulder approximately 8 years ago.Subsequently about a year later the patient underwent a revision due to bone erosion (notching) ho, and poor baseplate positioning.The patient retained the well fixed stem, but revised humeral tray & bearing.Glenosphere components revised to competitor products.No further information is known.
 
Event or Problem Description
It was further reported that the patient was also revised for instability.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d2, d4 (exp date, udi), g3, h1, h2, h3, h4, h6, h11.Reported event was confirmed as per medical records.Radiographs were provided and identified the following: limited evaluation of the glenoid and humeral hardware articulation secondary to superimposition.This would require additional views to fully evaluate.However, superior to the glenohumeral articulation which could represent chronically fractured bone fragments or heterotopic bone formation.Potentially, this could account for limited range of motion and patient's discomfort.Otherwise no obvious finding to account for the complaint.Medical records were reviewed and identified the following: stem stable and (retained), glenosphere and baseplate found stable, well fixed and revised, baseplate position found prominent, notching, placement of bit superior on the glenoid in light of this, a relocation to the inferior portion of the glenoid was performed.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported event is attributed to failure to follow instructions as the operative noted indicated the baseplate placement was too superior, which caused scapular notching.Per surgical technique the final construct should be checked for impingement.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPREHENSIVE REVERSE SHOULDER PLATE BASE GLENOSPHERE
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19047364
Report Number0001825034-2024-00956
Device Sequence Number15594808
Product Code KWS
UDI-Device Identifier00880304475342
UDI-Public(01)00880304475342(17)260125(10)415440
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberN/A
Device Catalogue Number115330
Device Lot Number415440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite